MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The abbott technician was performing preventative maintenance on the cell dyn ruby analyzer and was splashed in the eye when changing the hemoglobin reagent syringe.The technician was not wearing goggles.She flushed her eyes with water and went to the clinic to get medical care.The technician was given eye drops for treatment (moxifloxacina 0.5% hylo gel eyes drops).There was no reported impact to patient results or patient management.The technician was given eye drops for treatment (moxifloxacina 0.5% hylo gel eyes drops).
 
Additional Manufacturer Narrative
A field service engineer was performing preventive maintenance on the on the cell dyn ruby analyzer, serial # (b)(6), and was splashed in the eye when changing the hemoglobin reagent syringe 2.5lm while not wearing eyewear/ goggles (personal protective equipment).An instrument service history review for (b)(6) verified no subsequent issues have been reported relating to a splash from a part, after the current issue was identified.A review of tracking and trending did not identify an increase in complaint activity for the hemoglobin reagent syringe 2.5lm.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate for the complaint issue which includes precautions of: wear gloves, lab coats, and protective eye wear when handling human sourced material or contaminated system components.Based on the investigation the cell dyn ruby analyzer and the hemoglobin reagent syringe 2.5lm was performing as intended.No systemic issue or deficiency was identified.
 
Event or Problem Description

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22814280
Report Number2919069-2025-00035
Device Sequence Number12950867
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown